MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Codes Break (1069); Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient has pain and shortening of hip.Complains hip gave out".Pre-revision x-rays reveal the head disassociated from the stem and show at least the head rotated within the shell or liner.Explant pictures show that the trunnion was worn at the tip, and broken off of the stem.Revision implants are a 44 mm g poly liner, 44 +0 lfit head, and a size 6 35 x 111 mm stem.
 
Event or Problem Description
As reported: "patient has pain and shortening of hip.Complains hip gave out".Pre-revision x-rays reveal the head disassociated from the stem and show at least the head rotated within the shell or liner.Explant pictures show that the trunnion was worn at the tip, and broken off of the stem.Revision implants are a 44mm g poly liner, 44 +0 lfit head, and a size 6 35 x 111mm stem.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem that was mated with a metal head was reported.The event was confirmed based on the explant photos and x-ray provided.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem component.The taper appears worn to a tip and it is fractured away from the taper neck.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: photos and x-ray confirm disassociation and fractured trunion, however, additional information needed such as revision operative reports, clinical and past medical history and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant confirmed the reported disassociation between the metal head and the stem based on the photos and x-ray provided.The exact cause of the reported event could not be confirmed based on the information provided.Further information such as such revision operative reports, clinical and past medical history and examination of explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7864592
Report Number0002249697-2018-02826
Device Sequence Number1988587
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Catalogue Number6020-0537
Device Lot Number19578401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight77